To maintain the whiteness of your teeth, you have stopped smoking, drinking coffee, and you even tried a few natural tricks all in vain? If all these attempts have failed you definitely continued to consume these six foods that cause yellowing of teeth, among other oral problems.
- Sports drinks
After or before a long session of intense exercise, most athletes tend to consume vitamin drinks to boost energy and boost the body. But these drinks quickly damage the teeth because they contain high levels of sugar, which creates a favorable environment for the proliferation of bacteria that stain teeth and deteriorate oral health, not to mention bad breath. Absolutely avoid them!
On hot summer days, we tend to consume fresh sodas to quench the thirst. But these soft drinks are widely involved in the phenomenon of enamel erosion. In addition, they contain lots of sugar and excessive amounts of acid that promotes the growth of bacteria.
According to a study at the University of Adelaide in Australia, the acids in sodas require only 30 seconds to attack the teeth and gnaw the enamel.
- White wine
White wine is worse than rosé or red for teeth. Because of its high acid content, which reduces the level of calcium and minerals, white wine attacks the tooth enamel and damages the teeth.
On the other hand, alcohol consumption is not only bad for oral health, but also for the overall health of the body.
Tea contains a significant amount of tannins (more than coffee), substances which easily cling to enamel and embed themselves between the teeth, increasing the risk of teeth yellowing. Black tea is the most recommended, but green tea can also cause stains on teeth. To keep your teeth white and healthy, remember to brush 30 minutes after each meal and after drinking tea.
- Syrup against cough
Very popular for its effectiveness, unfortunately this syrup contains a high amount of sugar that can lead to a deterioration of tooth enamel. To take care of your teeth, replace it with tablets or opt for more natural alternatives.
- Some medications and treatments
Taking medication for prolonged time and undergoing harsh treatment for long periods, or interventions such as chemotherapy or radiation, can alter blood flow to the gums and change the color of your teeth. You certainly will not stop an important treatment, but you can still talk to your doctor and find a way to improve your oral health while keeping your medical treatment.